Wednesday, October 13, 2010


Since John died I have been taking prescription medications.
I take anti anxiety medication when needed. (which is actually pretty frequent)
I take sleeping meds when needed (Lunesta)
and I also take an anti-depressant called Paxil. I take 40mg.
A friend of mine recently convinced me that I no longer need to take Paxil. And without really thinking it through I tried and quit cold turkey. Today has been about 5 days since.... and all of a sudden today was really weird. I woke up crying and I felt extremely tired all day. By the end of the day I had nausea and dizziness and my heart was racing. At one point I felt like I was going to pass out.
What I was experiencing was the first steps of withdrawl from medication.
Something I havent always quite believed it.
I really thought that anyone could stop medications cold turkey and move on with their lives. This is NOT the case with Paxil. Then I did my homework...
and Paxil is some scary shit.
Exhibit article A:

Exhibit B:

Apparently this is serious.
And something I don't think I should be doing right now on my own and this fast. When I came home I felt like I was dying.
I gave in to the Paxil. Moments later I was fine and back to normal. My body really does rely on it. Which I hate. My body needs a drug in order for it to function properly. I totally regret ever getting started on this. I am going to ask my doc to help me ween off the Paxil. I am keeping the anti anxiety medication probably for the rest of my life. And it never hurts to have the sleeping medication around. but I am done with this Paxil nightmare.


1 comment:

Lindsay Cannon said...

I was taking 50 mg of Zoloft from April - July. I decided at the end of July I didn't need it anymore--which was a poor choice. For the last 2 weeks I was convinced I was dying. Last Saturday I had a horrible panic attack (my blood pressure was 180/120 and my pulse was 99) and I wanted to push a pin through my head because I felt like it was going to explode. So, I went back to my doctor Tuesday and of course she told me to go back on the Zoloft. Less than a week after taking the Zoloft again, I feel sssoo, so, so, so much better. She wants me to be on the Zoloft for at least a year, and then we can ween off and see where I am. For some reason I just have a chemical imbalance, and the 50 mg of Zoloft fixes everything. For the past 2 weeks, the first thing I thought about was how I was going to die that day and why my head was hurting--of course convincing myself that I had a brain tumor. This morning was the first morning I woke up clear headed and didn't think anything negative. I don't think there is anything wrong with being on medication--it's there for a reason, and if it makes you feel better, take it for what it is. I don't know why I have such anxiety and panic attacks, but I do...and the Zoloft helps me. XOXO.